MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439011
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a soundstar eco 8fg ultrasound catheter and a debris was found on the catheter.It was reported that when the catheter was opened, there was a debris found on the soundstar catheter.The color and size of the debris are ¿difficult to understand¿.¿swept the debris away and used¿.The customer found the foreign matter, but the customer used it on the patient after the foreign matter was removed.A picture was provided, and an explanation was provided as well, stating that this foreign substance is found after it was used.This foreign object is different from the foreign object found at the time of opening the package.It was also reported that the catheter was not recognized on the ultrasound machine.Reconnecting the cable did not solve the problem.When the catheter was replaced, the issue was resolved.No adverse patient consequence was reported.The ultrasound recognition issue was assessed as not mdr reportable.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a soundstar eco 8fg ultrasound catheter and a debris was found on the catheter.It was reported that when the catheter was opened, there was a debris found on the soundstar catheter.The color and size of the debris are ¿difficult to understand¿.¿swept the debris away and used¿.The customer found the foreign matter, but the customer used it on the patient after the foreign matter was removed.A picture was provided, and an explanation was provided as well, stating that this foreign substance is found after it was used.This foreign object is different from the foreign object found at the time of opening the package.Device evaluation details: the product was received at biosense webster (bwi) product analysis lab for evaluation on 18-aug-2023.Visual inspection and soundstar magnetic, recognition, and visualization test were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.No debris residues were observed.The soundstar magnetic, recognition, and visualization test was performed, and no ultrasound recognition issues were detected during the analysis.According to the picture provided by the customer, foreign material was observed on the shaft of the catheter; however, during the product analysis, no debris residues were observed.Device history record (dhr) was performed for the finished device e8439963 number, and no internal actions related to the reported complaint condition were identified.Based on the completed dhr the manufactured date and expiration date have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated with appropriate information.The issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported debris found on the catheter.Investigation findings: appropriate term/code not available (c22) / investigation conclusions: cause not established (d15) were selected as related to the photo analysis.Investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) were selected as related to the photo analysis in regards to the foreign material reported.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17367622
Report Number2029046-2023-01555
Device Sequence Number5928969
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public10846835008852
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model Number10439011
Device Catalogue Number10439011
Device Lot NumberE8439963
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO SMS 8F CATHETER.; UNK BRAND CABLE.
Patient SexUnknown